# SDR CA040108001

- Difficulty date: November 18, 2003
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Bag JETSTM3212
- Aircraft time: 15,988 hours
- Engine: Garrtt TPE33110UG
- Propeller: Rotol R333482F12
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Condition: Damaged
- Location: Starter Gen
- Component: Starter Gen, Lucas
- Component part number: 23079009
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BRUSH PIGTAILS WERE FOUND TO BE BADLY FRAYED,  BRUSHES WERE DAMAGED. RETURNED UNIT FOR EVALUATION. ARMATURE FAILED, COMMUTATOR BARS LIFTED CAUSING DESTRUCTION OF BRUSHES AND DAMAGE TO 4 BRUSH SPRINGS. ARMATURE WAS SERVICEABLE AT TIME OF PREVIOUS O/H. CAUSE OF FAILURE UNDETERMINED. O/H REQUIRED AND INSTALLATION OF STANDARD OEM BRUSHES RECOMMENDED. MIRAJ MILLENNIUM BRUSHES THAT WERE INSTALLED ON THE UNIT WERE SUSPECTED OF CAUSING EXCESSIVE HEAT BUILD UP, SUGGESTED THAT IMPROPER SEATING OF ANY TYPE OF BRUSH WILL CAUSE OVERHEATING.  ASSURED THAT THEIR BRUSHES WOULD NOT GENERATE EXCESSIVE HEAT IF INSTALLED CORRECTLY. UNIT INSTALLED TO REPLACE THIS ONE FAILED AFTER 42.6 HRS.
